MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED XL60; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED XL60; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWE433
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Osteolysis (2377); Implant Pain (4561)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has been complaining of pain and loss of motion.Xrays showed extensive lucency around the glenoid component and loosening was confirmed during the surgery.The stem, humeral head and glenoid component were removed and revised.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the x-rays provided confirm the loosening of the device.This conclusion was verified by a medical expert upon review of the patient's case documentation.The opinion of the medical expert state as following: "loosening of the glenoid component is visible by the formation of bony cysts, radiolucencies around the glenoid implant¿s location.Also, loosening was confirmed intraoperatively by the surgeon.The reason associated with the formation of cysts and radiolucencies is the polyethylene wear over a period of 9 years (2013-2022).Polyethylene particles trigger an inflammatory response at the bone/implant interface that causes bone resorption and eventually loosening of the implant." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM ANATOMIC GLENOID CORTILOC PEGGED XL60
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13685323
Report Number3000931034-2022-00141
Device Sequence Number17421090
Product Code KWS
UDI-Device Identifier03700434022575
UDI-Public03700434022575
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2016
Device Model NumberDWE433
Device Catalogue NumberDWE433
Device Lot Number0085AK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date06/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale